My son is four and has had strep 5 times since September(in addition to ear infections and pinkeye) and has alternated medicine each time to avoid building up a resistance. He recently had strep and finished his antibiotic. Within the week he was back on an antibiotic and this week he still has a fever, achy bones, lethargic, stomach pain, swollen glands, and white spots in his throat. The chest x-ray and mono came back negative. I'm wondering if anyone has any ideas as to why he keeps getting so sick. We get rid of his toothbrush and his hygiene is not an issue. As of today he will have been on 10 days antibiotic (with only 6 days off previously) and now has been prescribed for another 10 days. He will be going to an ENT in two weeks but Iam really concerned, please help with any information.
Hi, this happens to be a common problem with some children. They will be having persistent cold in spite of the best antibiotics. I would like to suggest few things for you:
1. It could be chronic adenoiditis, leading to persistent fever, cold, nasal block and
2. It could be rheumatic fever as you have mentioned that there is persistent fever with joint
3. White spots in the throat could also be due to dehydration.
So things to be done are:
1. Get the following investigations done- C-Reactive Proteins, Complete blood count, X-ray
lateral view of nasopharynx (Schuller's view) to look for adenoid hypertrophy and
impedance audiometry (to look for fluid inside the middle ear).
2. Get a culture sensitivity done for the throat swab
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.